Wildfire, Carter
- When
- April 12, 1:00 PM CST to 7:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.941, -90.962 (the zone’s center; the record gives no point)
Low humidity, strong winds, and dry conditions fanned a couple large wildfires. S.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Low humidity, strong winds, and dry conditions fanned a couple large wildfires. The first fire was just off U.S. Highway 60 about midway between Ellsinore and Van Buren. This fire consumed about 120 acres. A second larger fire consumed 334 acres along the Butler/Ripley County border, four or five miles north of Fairdealing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 12, 1:37 AM CST, 11 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 237 AM CDT MON APR 12 2010 .DISCUSSION... H7/H5 RIDGE AND SOUTH FETCH ON BACKSIDE OF EAST COAST SFC HIGH WILL KEEP CONDITIONS DRY AND MILD TODAY THROUGH THURSDAY. LONG RANGE GFS AND LAST TWO RUNS OF THE ECMWF SHOW INCREASING AGREEMENT ON UPR TROF FCST TO DIG SE ACROSS THE GREAT LAKES AND INTO THE NE U.S. FRI-SAT. BOTH MODELS PUSH A FRONT THROUGH FRIDAY...AND SUGGEST A SLIGHT CHANCE OF CONVECTION. WILL CARRY SLIGHT CHC POPS FRI-FRI NIGHT AS A RESULT. BOTH MODELS ALSO SHOW A STRONG SFC HIGH BUILDING IN FROM THE NORTH OVER THE WEEKEND...ALONG WITH A FAIRLY DRY AIR MASS. THUS HAVE REMOVED THE SMALL CHANCE POPS...AND LOWERED TEMPS AND DEW POINTS FOR THIS WEEKEND. && .AVIATION... VFR CONDITIONS EXPECTED TODAY AND TONIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 317 AM CDT MON APR 12 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 317 AM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. POINTS ALONG THE MISSISSIPPI RIVER WILL REMAIN NEAR OR JUST ABOVE FLOOD STAGE THIS WEEK. HOWEVER A GRADUAL FALL IS EXPECTED WHICH MAY ALLOW THE RIVER TO FALL BELOW FLOOD STAGE BY LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243675, 243676.